Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 180, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 5, 2005, 5:00 PM CDT for Wayne County, Tennessee. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2005, 5:00 PM CDT (22:00 UTC)
- Expired
- Jul 5, 2005, 5:45 PM CDT
- In force
- 45 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Wayne County, TN
The radar
The Columbus AFB radar (KGWX), 158 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.0 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 204 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 864 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 052202 SVROHX TNC181-052245- /O.NEW.KOHX.SV.W.0180.050705T2200Z-050705T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 500 PM CDT TUE JUL 5 2005 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WAYNE COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF WAYNESBORO * UNTIL 545 PM CDT * AT 456 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 18 MILES SOUTHWEST OF WAYNESBORO...OR ABOUT 10 MILES EAST OF SAVANNAH...AND MOVING NORTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE... JUST SOUTH OF CLIFTON AT 510 PM CDT NEAR HOUSTON AT 515 PM CDT APPROACHING WAYNESBORO BY 530 PM CDT IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3531 8815 3513 8815 3524 8761 3546 8787 $$ BOYD
1 follow-up statement
000 WWUS54 KOHX 052222 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 522 PM CDT TUE JUL 5 2005 TNC181-052245- /O.CON.KOHX.SV.W.0180.000000T0000Z-050705T2245Z/ WAYNE TN- 522 PM CDT TUE JUL 5 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 545 PM CDT FOR WAYNE COUNTY... AT 514 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11 MILES SOUTH OF CLIFTON...OR ABOUT 13 MILES SOUTHWEST OF WAYNESBORO... MOVING NORTHEAST AT 10 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO COLLINWOOD AND LUTTS. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3531 8815 3504 8798 3520 8761 3548 8775 $$ BOYD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 2:30 PM CDT, 2 hours 30 minutes earlier.
Area forecast discussion, Jul 5, 2:30 PM CDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 230 PM CDT TUE JUL 5 2005 .SHORT TERM... (THROUGH THURSDAY) CURRENT...AFTER MORNING CONVECTIVE LINE MOVED THRU...THIS AFTERNOON HAS BEEN PRETTY QUIET. FRONT STILL IN NW CORNER OF MIDDLE TN...APPROACHING BNA NEXT HOUR OR SO. CONSIDERABLE CLOUDINESS HAS ALLOWED MERCURY TO CLIMB ONLY INTO LOWER TO MID 80S MOST LOCATIONS. A LOT WILL HINGE ON FORECAST TRACK/NORTHERN INFLUENCE OF CINDY AND DENNIS INTO NEXT WEEK. LATEST MODEL TRENDS/ASSOCIATED DISCUSSIONS WOULD KEEP US PRETTY DRY...WITH CINDY STAYING FARTHER S AND E AND DENNIS FARTHER S AND W. WILL LEAN TOWARDS THESE SCENARIOS IN FORECAST. BEST CHANCES FOR RAIN S AND E WITH CINDY. .LONG TERM... STILL LOOKS DRY FRI INTO WEEKEND. AS FOR TEMPS...MODEL BLEND LOOKS BEST. BNA BB 69/89/67/90 1111 CKV BB 66/89/65/90 1111 CSV EB 65/81/62/83 2323 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && MAG
Hazardous weather outlook, Jul 5, 5:44 AM CDT, 11 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 544 AM CDT TUE JUL 5 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-061030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 544 AM CDT TUE JUL 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... THUNDERSTORMS WILL BE SCATTERED ACROSS MIDDLE TENNESSEE TODAY... AND SOME MAY LINGER IN THE SOUTHERN PART OF THE MID STATE AS WELL AS THE PLATEAU TONIGHT. ALTHOUGH THE STRONGEST STORMS MAY PRODUCE STRONG GUSTY WINDS...BRIEF HEAVY RAIN AND POSSIBLY SOME SMALL HAIL...THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 5, 4:44 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 444 PM CDT TUE JUL 5 2005 TNZ056>058-060-061-075-077-079-093>095-060000- BEDFORD-COFFEE-GILES-GRUNDY-HICKMAN-LAWRENCE-LEWIS-MARSHALL-MAURY- PERRY-WAYNE- 444 PM CDT TUE JUL 5 2005 ...ISOLATED STRONG THUNDERSTORMS CAN BE EXPECTED IN SOUTHWEST MIDDLE TENNESSEE THIS EVENING... REMNANTS OF A FRONTAL BOUNDARY WILL ACT TO FOCUS SCATTERED SHOWERS AND THUNDERSTORMS EARLY THIS EVENING IN SOUTHERN MIDDLE TENNESSEE. ISOLATED STRONG STORMS ARE POSSIBLE WITH GUSTY WINDS TO 35 MPH. IN ADDITION...MOIST LOW LEVEL WINDS...AHEAD OF TROPICAL STORM STORM CINDY WILL KEEP PLENTY OF SHOWERS AND THUNDERSTORMS GOING ACROSS NORTHERN MISSISSIPPI AND ACROSS NORTHERN ALABAMA. SOME OF THIS ACTIVITY COULD WORK ITS WAY INTO SOUTHERN MIDDLE TENNESSEE LATER THIS EVENING. LOCALIZED HEAVY RAINFALL COULD OCCUR IN THE STRONGER STORMS. BOYD 01
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 6:49 PM CDT | Flash Flood Warning | OHX | Lawrence | 56 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.